Facebook Pixel

Pins in Needles between Toes

By April 17, 2012 - 5:28am
Rate This

I have pins & needles pain between my toes that started randomly 3 years ago. A year ago they became every day and docs have not yet been able to find the source. Pressure makes them worse. I have pain in the ball of my left foot. What feels like ligaments on the top of the 2nd and 3rd toes is tender almost all the time....it feels like someone dropped a crate on my foot. Sometimes when I step I will get a shooting pain from the ball of my foot thru the arch. Many times the arch feels tight and I will ahve a hard time walking because of the pain. I have pain while off my feet (pins & needles), numbness below the knees while sitting. I then will move my legs and feet which does help for a few minutes.

Doc tried arch supports for my shoes, no change. I had a MRI on my back which showed a bluging L5 & L4. Had a couple steroid treatments, laser treatment, acupuncture on back and the sciatia down left legs stopped but all other pain remians. I was tested for diabetes and I am prediabetic but doc says this would not create the pins and needles.
I was given a prescription for Lyrica and told to go back in 6 months.

Add a Comment5 Comments

Hey AVR1962,

I'm so happy to hear you're on your road to recovery! Keep up the great work and the positive attitude! 



April 25, 2012 - 8:07am

I stopped the Lyrica. I read on it and there are too many side effects. I am now 3 weeks into my no sugar, no carb diet and feeling even better than when I posted originally. My blood sugar has stablized. Also been keeping my feet moving and wearing shoes with more padding on the soles, and my pins and needles are nearly gone. I do have still a little bit of pain in the ball of my foot so I am going to change the chair that I sit in to teach. The chair I have does not allow for me to be able to put my feet completely flat on the floor so it puts pressure on the back of the lag and on the ball of my foot and this may be causing me the pain. It is worth a try.

April 24, 2012 - 10:29pm

Hi AVR1962,

Welcome to EmpowHer. I'm not sure if you wanted to ask a question, or just share your story. We have both "SHAREs," & "ASKs." 

I'm sorry to hear about your pain and discomfort! Have you gone to another doctor to get a second opinion? If you're pre-diabetic now, are you making any healthy changes?

Sometimes, our bodies do strange things to try to tell us something. Right now may be the best time to start making small, healthy changes. Cutting sugar, eating right, and trying to do some low-impact exercise might be a good idea. (Does biking cause you pain?)

Here's an article that may help you:


Could any medications you're on be causing this kind of side-effect?

If you have a specific question, please feel free to ask.



April 17, 2012 - 7:17am
(reply to Danielle Serrano)

Danielle, my post was meant as a question. The only prescribed med I have been on is Loestrin which is a brith control pill and docs do not feel this is a complication.

I have been having trouble with digestive issues for awhile and so a year ago I went off all gluten. I have been careful with refined sugars as I knew they were giving me trouble. When I received the diagnosis as pre-diabetic I cut all grains and all sugar including fruit just to get my body back on track and give the pancreas some relief.

I have always been an active person, I am 49 years old (female), and have been a body builder (natural), swam, jogger, biking, hikes, walks. My back started giving me issues and I have tapered off the last 3 years but have continued walks. After my treatments on my back I have picked up my activity again.....1 hour walks 3-4 times a week.

I was hoping someone would recognize the pain issues I am having in my feet and could lend some thoughts. I do have an appt set up to meet a foot doctor. I feel giving up my search is the wrong thing to do at this point. The Lyrica has made me very tired, I have a headache, my stomach hurts and still I feel the pins & needles. I realize it is only one day but I feel I need to find the source rather than covering the pain.

April 17, 2012 - 10:12am
(reply to AVR1962)


It sounds like you lead a healthy and active lifestyle. Great job on alternating your lifestyle to keep healthy.

On your first post, you said that you were given Lyrica and told to come back in 6 months so I assumed you were just prescribed it either now, or 6 months ago. The headaches and sleepiness from the Lyrica doesn't sound good, and it looks like pins and needles is also a side effect. Could that be causing or exacerbating the problem? Looking into an alternative is a good idea.


Hope that helps. Keep us updated if you figure it out!



April 24, 2012 - 4:37pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.